Speak with a Drug Treatment Counselor - Call now!

GET HELP LOCATING A DRUG TREATMENT PROGRAM

Phone Email

Vicodin Withdrawal

Vicodin withdrawal is physical and psychological symptoms that individuals experience after abrupt cessation of use of the narcotic drug Vicodin. Vicodin is a combination of two pain relieving products, hyrdocodone and acetaminophen, which are used in combination to relieve moderate to severe pain. The hydrocodone found in Vicodin is a semi-synthetic opioid that is a narcotic pain reliever and cough suppressant. Acetaminophen is a pain reliever and fever reducer commonly found in non-prescription over-the-counter medications such as Tylenol. The effects of Vicodin are similar to that of morphine and like most opioid narcotics, Vicodin produces feelings of euphoria, lessens anxiety and gives the user a pleasant experience. The drug is commonly used in medical settings, but has a very high risk of abuse, dependence and other related serious problems.

Vicodin withdrawal can occur when a patient that has been prescribed the drug or an individual who is abusing the drug has developed a tolerance and dependence to it. They will need to continue taking the drug, and will crave its euphoric and narcotic-like effects. The individual will find that they need to take higher and higher dosages of Vicodin to achieve these effects. And if they stop taking Vicodin, either by a decision to quit or through no control of their own, they begin to experience Vicodin withdrawal. Even individuals who are legitimately treated for pain management with the drug can very easily become addicted to it, and Vicodin withdrawal symptoms can be extremely uncomfortable and painful, similar to those experienced in heroin withdrawal.

Vicodin withdrawal symptoms are similar if not the same as other opiate narcotics including morphine and heroin. The severity and duration of Vicodin withdrawal symptoms varies, depending on the dosage and length of time the individual has been using the drug. Vicodin withdrawal typically begins within six to twelve hours of the last dose and symptoms may grow more intense over the next several days. These acute symptoms will then gradually subside over a period of several weeks. The symptoms of Vicodin withdrawal are extremely unpleasant and punishing, and can exacerbate other conditions. This is why it is always best to undergo Vicodin withdrawal under the supervision of trained drug treatment counselors and professionals at a long-term inpatient drug treatment and rehab facility.

Vicodin withdrawal symptoms include but are not limited to:

  • Abdominal cramps
  • Diarrhea
  • Vomiting
  • Intense pain in the body
  • Tremors
  • Excessive sweating
  • Anxiety
  • Insomnia
  • Muscle cramps with spasms
  • Body chills
  • Goose bumps
  • Paranoia
  • Agitated and aggressive behavior
  • Increased heart rate
  • Hyperactivity
  • Dilated pupils
  • Runny nose and eye
  • Depression
  • Loss of appetite

Aside from the risks associated with Vicodin dependence, addiction and Vicodin withdrawal, the drug is a dangerous drug when abused and can cause many serious and life-threatening side effects. The most serious adverse effects can occur when mixing Vicodin with alcohol, cocaine, amphetamines, methylphenidate, benzodiazapines, barbiturates, and a number of other medications. Severe adverse reactions can occur when mixed with other substances that may negatively interact with Vicodin including heart failure, heart attack, respiratory distress, pulmonary failure, liver or kidney failure, jaundice, amnesia, seizures, blackouts, and coma.

The acetaminophen contained in Vicodin can by itself put the user at risk for serious health problems. The acetaminophen that is part of the chemical mixture of the drug is metabolized solely by the liver, so there is a risk of fatal overdose due to hepatotoxicity when mixed with alcohol or when an overdose occurs. Mixing acetaminophen and alcohol can also cause serious damage to the liver, kidneys, and stomach wall.

Individuals addicted to Vicodin are always at risk of a dangerous drug overdose, especially if trying to beat Vicodin withdrawal symptoms and unknowingly taking too much of he drug. A Vicodin overdose can be potentially fatal, so it is important to seek medical attention if you feel you may have taken too much of the drug. Signs of Vicodin overdose include:

  • Respiratory Depression
  • Extreme Drowsiness
  • Coma
  • Cold or Clammy Skin
  • Bradycardia (slowing of heart beat), and hypotension
  • Circulatory Collapse, Cardiac Arrest or Death

Individual suffering from Vicodin withdrawal can seek proper medical and professional guidance and care at a long-term inpatient drug treatment facility or rehab. Professional drug treatment counselors and medicals professionals are standing by to do whatever it takes to help you get through the Vicodin withdrawal process and treated for Vicodin addiction. Get the help you need today, and get your life back before it is too late.

Facts

  • LSD is a hallucinogenic drug which can distort perceptions of reality.
  • Use of methadone comes with similar side effects and risks as other opiates, including the development of tolerance and drug dependence.
  • Street names for anabolic steroids include Roids, Sauce, Rocket Fuel, Gym Candy, Pumpers, Weight Trainers, or Juice.
  • The psychological consequences of magic mushrooms are hallucinations and an inability to discern fantasy from reality.